MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿

INTEGRA LIFESCIENCES CORPORATION OH/USA ¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿; ¿COMPOSITE SERIES¿
Model Number A3101
Medical Device Problem Code Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that the mayfield composite series base unit (a3101) was wobbling during a "craniotomy for lesion" procedure, the "teeth" or starbursts was not gripping in.There was a minimal delay in surgery to stabilize the unit.The patient had already been pinned in the clamp, so they continued with the case.There was no patient injury or death reported.
 
Additional Manufacturer Narrative
The mayfield composite series base unit (a3101) was returned for evaluation: device history record (dhr)- the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation showed that the two halves of the swivel adaptor do not close, and the paint had bubbled.The estimated life expectancy for mayfield products is 7 years in consideration of all the variables that can influence the life and function of these devices.Root cause - complaint confirmed via inspection of the unit.Probable root cause is routine use and wear.Additionally the paint had bubbled on the base unit and as a result the unit was replaced for a new a3101.Corrective and preventative action (capa) related to the powder coat peeling on the a3101 base units is in process; therefore, this complaint is being closed.
 
Event or Problem Description
N/a.

Brand Name
¿MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD¿
Common Device Name
¿COMPOSITE SERIES¿
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15512894
Report Number3004608878-2022-00198
Device Sequence Number14745329
Product Code FWZ
UDI-Device IdentifierM248A31011
UDI-Public10381780268161
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA3101
Device Catalogue Number¿A3101¿
Device Lot NumberSB203689
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/05/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date09/30/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/17/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown